Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 84, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 13, 2007, 2:22 PM CDT for Cameron Parish, Louisiana. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2007, 2:22 PM CDT (19:22 UTC)
- Expired
- Jun 13, 2007, 3:15 PM CDT
- In force
- 53 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Cameron Parish, LA
The radar
The Lake Charles radar (KLCH), 59 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 2:34 PM CDT | TSTM WND DMG | 5 Nw Rockefeller Wildli, LA | SHERIFFS DEPT REPORTS TRESS AND POWER LINES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.4 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1706 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 847 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLCH 131922 SVRLCH LAC023-132015- /O.NEW.KLCH.SV.W.0084.070613T1922Z-070613T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 222 PM CDT WED JUN 13 2007 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN CAMERON PARISH IN SOUTHWEST LOUISIANA... THIS INCLUDES THE CITIES OF...ROCKEFELLER WILDLIFE RANGE...GRAND CHENIER... * UNTIL 315 PM CDT * AT 219 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ROCKEFELLER WILDLIFE RANGE...AND MOVING NORTHWEST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GRAND CHENIER BY 305 PM CDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 2960 9263 2977 9272 2986 9305 2976 9307 $$ RUA
1 follow-up statement
000 WWUS54 KLCH 131941 SVSLCH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 238 PM CDT WED JUN 13 2007 LAC023-132015- /O.CON.KLCH.SV.W.0084.000000T0000Z-070613T2015Z/ CAMERON LA- 238 PM CDT WED JUN 13 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR SOUTHEASTERN CAMERON PARISH... AT 234 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ROCKEFELLER WILDLIFE RANGE...MOVING NORTHWEST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... GRAND CHENIER BY 310 PM CDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DAMAGING WINDS WITH NUMEROUS TREES AND POWER LINES WERE REPORTED DOWN ALONG HIGHWAY 82 NEAR THE ROCKEFELLER WILDLIFE REFUGE BY THE CAMERON SHERIFF OFFICE WITH THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS LAT...LON 2960 9263 2977 9272 2986 9305 2976 9307 $$ RUA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 9:38 AM CDT, 4 hours 44 minutes earlier.
Area forecast discussion, Jun 13, 9:38 AM CDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 938 AM CDT WED JUN 13 2007 .UPDATE...LAND BREEZE CONVECTION OVER THE NEAR COASTAL WATERS MOVING SOUTH. EXPECTING A GRADUAL DISSIPATION AS LOW LEVEL CONVERGENCE WEAKENS. OTHERWISE...SHOULD SEE ANOTHER ROUND OF SCATTERED THUNDERSTORMS INLAND THIS AFTERNOON. MORNING LCH SOUNDING INDICATING A LITTLE MORE MOISTURE TO WORK WITH COMING IN AT 1.97 INCHES. CURRENT ZONES LOOK GOOD AND NO UPDATE COMING. && MARCOTTE && .PREV DISCUSSION... /ISSUED 320 AM CDT WED JUN 13 2007/ SHORT TERM... AT MID TO UPPER LEVELS...RIDGE WILL BE BUILDING SLOWLY EASTWARD ACROSS THE REGION TODAY AND TONIGHT. THE RIDGE AXIS SHOULD MOVE OVERHEAD THURSDAY. PROGS INDICATE A MID TO UPPER LEVEL LOW WILL BE MOVING SOUTH OVER THE SOUTHERN PLAINS THURSDAY AND FRIDAY. AT THE SURFACE...MODELS INDICATE THE STATIONARY FRONT THAT HAS BEEN EXTENDING GENERALLY SOUTHEAST TO NORTHWEST ACROSS THE FORECAST AREA WILL WEAKEN TODAY AND MOVE NORTH AS A SURFACE TROUGH TONIGHT AND THURSDAY. THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS AREA WIDE TODAY IN THE VICINITY OF THE WEAKENING FRONT ACROSS THE AREA. THERE WILL BE ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS THURSDAY INTO THE EVENING AS THE MID TO UPPER LEVEL RIDGE AXIS MOVES INTO THE AREA. CHANCES OF RAIN WILL BE BETTER IN DEEPER MOISTURE AND MORE UNSTABLE CONDITIONS OVER THE WESTERN HALF OF THE FORECAST AREA. SIMILAR CONDITIONS WILL PREVAIL FOR FRIDAY WITH THE HIGHEST CHANCES OF RAIN IN DEEPER MOISTURE OVER THE WESTERN PARTS OF THE AREA. LONG TERM... AT THE SURFACE...HIGH PRESSURE WILL PREVAIL. HIGHEST PRESSURE WILL BE TO OUR EAST ALLOWING A LOW LEVEL SOUTHEASTERLY OR SOUTHERLY FLOW. THERE WILL BE A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY SATURDAY THROUGH TUESDAY. AVIATION... LIGHT FOG POSSIBLE MAINLY AT AEX EARLY THIS MORNING. SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON DIMINISHING THIS EVENING. OTHERWISE VFR. MARINE... WITH HIGH PRESSURE PREVAILING...WINDS AND SEAS SHOULD REMAIN ON THE LIGHT SIDE...BELOW SMALL CRAFT ADVISORY CRITERIA THROUGH MONDAY. && .PRELIMINARY POINT TEMPS/POPS... KLCH 93 72 90 73 / 30 30 40 20 KBPT 93 71 90 72 / 30 30 50 20 KAEX 95 69 90 70 / 30 30 30 20 KLFT 94 73 91 72 / 30 30 30 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 13, 5:46 AM CDT, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 546 AM CDT WED JUN 13 2007 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-141100- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 546 AM CDT WED JUN 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. A FEW STORMS COULD PRODUCE STRONG GUSTY WINDS AND POSSIBLY HAIL ALONG WITH LOCALLY HEAVY RAINFALL. HOWEVER...NO WIDESPREAD SEVERE WEATHER IS ANTICIPATED. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY. A FEW STORMS COULD BE STRONG WITH GUSTY WINDS AND LOCALLY HEAVY RAINFALL. NO SIGNIFICANT WIDESPREAD SEVERE WEATHER IS ANTICIPATED. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL PROBABLY NOT BE NEEDED.
In the hours before
Special weather statement, Jun 13, 1:59 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 159 PM CDT WED JUN 13 2007 LAZ051-131945- CAMERON- 159 PM CDT WED JUN 13 2007 ...STORMS WITH EXCESSIVE LIGHTNING OVER SOUTHEASTERN CAMERON PARISH THROUGH 245 PM... AT 155 PM CDT...NATIONAL WEATHER SERVICE LIGHTNING DETECTION EQUIPMENT INDICATED A STORM WITH EXCESSIVE LIGHTNING...PRODUCING 10 TO 15 CLOUD TO GROUND LIGHTNING STRIKES PER MINUTE...6 MILES SOUTHEAST OF ROCKEFELLER WILDLIFE RANGE. THE STORM WAS MOVING WEST AT LESS THAN 10 MPH. LOCATIONS ALONG AND SOUTH OF HIGH 82 BETWEEN GRAND CHENIER AND THE ROCKEFELLER WILDLIFE REFUGE...AS WELL AS...IN THE NEAR SHORE COASTAL WILL BE AFFECTED BY THIS STORM. IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR ENCLOSED AUTOMOBILE. TREES AND OPEN SHELTERS FOUND ON A BEACH OR GOLF COURSE OFFER NO PROTECTION. BOATERS ON THE OPEN WATER ARE ESPECIALLY VULNERABLE TO THE DANGERS OF LIGHTNING. GET TO SAFE HARBOR AT THE FIRST SIGN OF A LIGHTNING STORM THEN SEEK SHELTER IN A BUILDING OR ENCLOSED VEHICLE AS QUICKLY AS POSSIBLE. ALSO...THIS STORM WILL PRODUCE WIND GUSTS TO 30 MPH...AND HEAVY RAINFALL THAT WILL GREATLY REDUCE VISIBILITES. RUA
Nearby
Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.